Tennessee, 2004

Damaging Wind in Tennessee, August 24, 2004

August 24, 2004 · NWS OHX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 24, 12:00 PM CST, 30 minutes earlier.

Area forecast discussion, Aug 24, 12:00 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
100 PM CDT TUE AUG 24 2004

.DISCUSSION...
WARM HUMID AIR MASS IN PLACE ACROSS THE REGION WITH SURFACE HIGH AND
UPPER LEVEL RIDGE NOW WELL TO OUR EAST ALLOWING FOR A BROAD
SOUTHWESTERLY FLOW REGIME TO BECOME ENTRENCHED OVER THE AREA. A SERIES
OF UPPER LEVEL VORTICITY CENTERS WILL TRAVERSE THE MEAN FLOW AND WITH
AFTERNOON HEATING AND INSTABILITY...SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED FOR THE NEXT SEVERAL DAYS. IT WILL BE DIFFICULT TO DETERMINE
WHEN AND WHERE THESE WILL OCCUR AS FORCING IS NOT VERY CONCENTRATED.
WILL KEEP POPS RUNNING NEXT SEVERAL DAYS WITH NO MAJOR CHANGE IN
TEMPS EXPECTED.

&&

.BNA WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BOYD
01
Hazardous weather outlook, Aug 24, 4:25 AM CST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
525 AM CDT TUE AUG 24 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-251030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
525 AM CDT TUE AUG 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...
MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE
TENNESSEE...MAINLY DURING THE AFTERNOON. THE STORMS ARE EXPECTED TO
REMAIN BELOW SEVERE LEVELS. THE PROBABILITY OF WIDESPREAD HAZARDOUS
WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY NEXT
WEEK. THUNDERSTORMS LOOK TO BE SCATTERED UNTIL A COLD FRONT MOVES IN
SUNDAY OR MONDAY...WHEN THE PRECIPITATION MAY BECOME WIDESPREAD. THE
PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED.

04

The radar

The Nashville radar (KOHX), 20 km away, was scanning. The volume nearest the first event began at 18:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Davidson

When
August 24, 12:30 PM CST
Where
Davidson County, 5 mi NE of Nashville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.183, -86.767

NWS employee on his way to work reported several trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417620.